Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 14, 2004, 3:40 PM EDT for Susquehanna County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2004, 3:40 PM EDT (19:40 UTC)
- Expired
- Jul 14, 2004, 4:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 33 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:25 PM EDT | TSTM WND DMG | 6 Nw Montrose, PA | LARGE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 141940 SVRBGM PAC115-142045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 339 PM EDT WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 445 PM EDT * AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FRIENDSVILLE...OR ABOUT 6 MILES NORTHWEST OF MONTROSE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTROSE AND BRACKNEY AT 345 PM EDT NEW MILFORD AND HALLSTEAD AT 400 PM EDT SUSQUEHANNA AT 410 PM EDT LAT...LON 4197 7616 4182 7604 4180 7561 4199 7560 $$ MSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:15 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 14, 2:15 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT WED JUL 14 2004 .DISCUSSION... .SHORT TERM (TNGT - FRI)... CLSD H5 LOW DROPS INTO THE LWR LAKES THIS EVE AND WILL BRING BANDS OF HEAVY SHWRS AND TRWS FOR THE REMAINDER OF THE WEEK. SPOTTER RPTS OF OVER 6 INCHES OF RAIN SO FAR TODAY WITH THE SYSTEM. WILL CONT FLOOD WATCH THIS EVE AS BANDS OF HEAVY PCPN WILL CONT TO ROTATE ARND THE UPPER LOW. LOW IS FCST TO DRIFT EWRD ACROSS WRN NY THU. WITH THE COLD POOL ALOFT AND JUICY LOW LVL AIR BLO...PLENTY OF INSTABILITY AND MOISTURE AVBL FOR CONT CONV. LOW CONTS TO FILL AND LIFT NEWRD FRI BUT AREA WILL STILL BE UNDER THE INFLUENCE UPPER TROF AND COOL AIR SO TRWS SHD CONT. TEMPS FLWD BLENDED MOS GUID CLOSELY. && .LONG TERM... UPPER TROF LINGERS OVER THE AREA AND CONTS A CHANCE OF CONV EACH DAY. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH THIS EVE ALL ZONES. PA...FLOOD WATCH THIS EVE ALL ZONES. && MORFORD/JVA
Hazardous weather outlook, Jul 14, 3:53 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 353 AM EDT WED JUL 14 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141030- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 353 AM EDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE LOWER GREAT LAKES AND INTO UPSTATE NEW YORK TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS IN CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. ANY STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...WHILE AN ISOLATED STORM OR TO COULD PRODUCE FLOODING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJC
In the hours before
Special weather statement, Jul 14, 9:45 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 945 AM EDT WED JUL 14 2004 NYZ018-141445- ONONDAGA NY- 945 AM EDT WED JUL 14 2004 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN MOVING INTO THE AREA... AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN ALONG THE WESTERN BORDER OF ONONDAGA COUNTY...MOVING NORTHEAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... CAMILLUS AND BALDWINSVILLE AT 950 AM. VILLAGE GREEN AND VESPER AT 955 AM. TAUNTON AND LAKELAND AT 1000 AM. WESTVALE AND SOLVAY AT 1005 AM. SYRACUSE...TULLY AND BREWERTON AT 1010 AM. WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. VAN AUSDALL
Special weather statement, Jul 14, 9:46 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 946 AM EDT WED JUL 14 2004 NYZ023>025-055-141445- CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY- 946 AM EDT WED JUL 14 2004 ...THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS MOVING ACROSS THE AREA... AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS WITH HEAVY RAINFALL...NEAR ELMIRA....OR ABOUT OVER ERIN...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR...SWARTWOOD AND VAN ETTEN AT 955 AM...EAST STEAMBURG AT 1000 AM...NORTH SPENCER AND SPENCER AT 1005 AM...WEST DANBY AND WEST CANDOR AT 1010 AM...SOUTH DANBY AND DANBY AT 1015 AM...WILLSEYVILLE AT 1020 AM. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. LOCAL HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND POOR DRIVING VISIBILITIES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RAM
Special weather statement, Jul 14, 1:40 PM EDT, 2 hours before
PAZ043-044-047-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 140 PM EDT WED JUL 14 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 700 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... LACKAWANNA...LUZERNE AND WYOMING. THUNDERSTORMS WILL MOVE ACROSS THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OR INTERNET WEB SITE AT WEATHER.GOV. VAN AUSDALL
Special weather statement, Jul 14, 3:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 318 PM EDT WED JUL 14 2004 NYZ025-044-045-056-PAZ038-039-142015- BRADFORD PA-BROOME NY-CHENANGO NY-CORTLAND NY-SUSQUEHANNA PA-TOMPKINS NY- 318 PM EDT WED JUL 14 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM ITHACA TO OWEGO TO WYALUSING...MOVING NORTHEAST AT 35 MPH. STRONG THUNDERSTORMS WILL BE NEAR... WEST AUBURN AND RUSHVILLE AT 325 PM. BROOKTONDALE AND WEST SLATERVILLE AT 330 PM. CAROLINE AND SLATERVILLE SPGS AT 335 PM. NANTICOKE AND JOHNSON CITY AT 340 PM. HARFORD AND WYOANNA AT 345 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:12 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.